MAUDE Adverse Event Report: SYNTHES GMBH PERCUTANEOUS ARM 255MM; FORCEPS

SYNTHES GMBH PERCUTANEOUS ARM 255MM; FORCEPS
Model Number 398.754
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, prior to starting a surgery, it was noticed that an attachment for the collinear clamp did not properly connect.It needs to be repaired or replaced.No patient consequences.This report is for one (1) percutaneous arm 255mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There was no surgical delay in relation to the event.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: device returned.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found signs of corrosion on the compression spring, causing a stuck condition together.The observed condition can be attributed to repetitive cycles of sterilization process and the use through years of service.A dimensional inspection was not performed as it is not applicable to the complaint condition a functional test could not be performed as the mating device was not returned.However, the device interaction allegation can be attributed to the jammed issue, therefore, the complaint condition was able to be replicated.¿the overall complaint was confirmed as the observed condition of the percutaneous arm 255mm would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.¿based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.¿ as part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.¿ device history lot: part: 398.754; synthes lot: 5204020; supplier lot:1412979; release to warehouse date: mar 30, 1993; supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERCUTANEOUS ARM 255MM
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
BACHLER FEINTECH AG
postfach
hölstein 4434
SZ   4434
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key17277194
Report Number8030965-2023-08420
Device Sequence Number11654307
Product Code HTD
UDI-Device Identifier10886982201584
UDI-Public(01)10886982201584
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.754
Device Catalogue Number398.754
Device Lot Number1412979
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer07/20/2023
08/08/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date08/07/2023
08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/1993
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight82 KG